Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 103, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Aug 23, 2006, 6:16 PM CDT for Clark County, Jackson County, Wisconsin. It was in force for 47 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 23, 2006, 6:16 PM CDT (23:16 UTC)
- Expired
- Aug 23, 2006, 7:03 PM CDT
- In force
- 47 min
- Issued by
- NWS La Crosse, WI
- Area
- Counties, with a storm outline in the text
Counties Clark County, WI, Jackson County, WI
The radar
The La Crosse radar (KARX), 73 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 23, 6:20 PM CDT | HAIL 1.75 | Merrillan, WI | |
| Aug 23, 6:25 PM CDT | TSTM WND DMG | 5 Ne Black River Falls, WI | TREE DOWN OVER ROAD |
| Aug 23, 6:32 PM CDT | HAIL 1 | 3 Se Black River Falls, WI | |
| Aug 23, 6:35 PM CDT | HAIL 1.75 | 3 Se Black River Falls, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 23, 2:32 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.3 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1381 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KARX 232316 SVRARX WIC019-053-240015- /O.NEW.KARX.SV.W.0103.060823T2316Z-060824T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LA CROSSE WI 616 PM CDT WED AUG 23 2006 THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN CLARK COUNTY IN CENTRAL WISCONSIN... JACKSON COUNTY IN WEST CENTRAL WISCONSIN... * UNTIL 715 PM CDT * AT 612 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL... AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR ALMA CENTER...OR ABOUT 10 MILES NORTH OF BLACK RIVER FALLS... AND MOVING SOUTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BRUCE MOUND AND WILDCAT MOUND AROUND 615 PM... HATFIELD AND EAST FORK CAMPGROUND AROUND 620 PM... BLACK RIVER FALLS AND I 94 EXIT 115 AROUND 625 PM... BALLARD ROAD AND PRAY AVENUE AND LOST FALLS CAMPGROUND AROUND 630 PM... SEVENTEEN FLOWAGE AND SHERWOOD AROUND 635 PM... FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS. REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCED WARNING. LAT...LON 4456 9089 4418 9108 4416 9032 4441 9029 $$ DAS
4 follow-up statements
000 WWUS53 KARX 232324 SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 623 PM CDT WED AUG 23 2006 WIC019-053-240015- /O.CON.KARX.SV.W.0103.000000T0000Z-060824T0015Z/ CLARK WI-JACKSON WI- 623 PM CDT WED AUG 23 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR JACKSON AND SOUTHERN CLARK COUNTIES... AT 620 PM CDT...GOLF BALL SIZE HAIL WAS REPORTED IN MERRILLAN. AT 620 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR BRUCE MOUND...OR 7 MILES NORTH OF BLACK RIVER FALLS...MOVING SOUTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... THE BLACK RIVER CORRECTIONAL CENTER AND LAKE WAZEE AROUND 630 PM... MILLSTON AND BALLARD ROAD AND PRAY AVENUE AROUND 635 PM... I 94 EXIT 128 AND POTTERS FLOWAGE AROUND 640 PM... SHERWOOD AROUND 645 PM... CITY POINT AND BEAR BLUFF TOWNSHIP AROUND 650 PM... LAT...LON 4456 9089 4418 9108 4416 9032 4441 9029 $$ DAS
000 WWUS53 KARX 232334 SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 633 PM CDT WED AUG 23 2006 WIC019-053-240015- /O.CON.KARX.SV.W.0103.000000T0000Z-060824T0015Z/ CLARK WI-JACKSON WI- 633 PM CDT WED AUG 23 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR CENTRAL JACKSON AND SOUTHERN CLARK COUNTIES... AT 632 PM CDT...PUBLIC REPORTED QUARTER-SIZE HAIL AT LAKE WAZEE. AT 629 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR THE BLACK RIVER CORRECTIONAL CENTER...OR 9 MILES NORTHEAST OF BLACK RIVER FALLS...MOVING SOUTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... I 94 EXIT 128 AND POTTERS FLOWAGE AROUND 640 PM... SHERWOOD AROUND 645 PM... CITY POINT AND BEAR BLUFF TOWNSHIP AROUND 650 PM... LAT...LON 4456 9089 4418 9108 4416 9032 4441 9029 $$ DAS
000 WWUS53 KARX 232350 SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 649 PM CDT WED AUG 23 2006 WIC019-053-240015- /O.CON.KARX.SV.W.0103.000000T0000Z-060824T0015Z/ CLARK WI-JACKSON WI- 649 PM CDT WED AUG 23 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR JACKSON AND SOUTHERN CLARK COUNTIES... AT 625 PM...TREES WERE REPORTED DOWN IN THE MISSION AREA...ABOUT 5 MILES NORTHEAST OF BLACK RIVER FALLS. AT 645 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR PIGEON CREEK CAMPGROUND...OR 14 MILES SOUTHEAST OF BLACK RIVER FALLS...MOVING SOUTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BEAR BLUFF TOWNSHIP AROUND 655 PM... LAT...LON 4456 9089 4418 9108 4416 9032 4441 9029 $$ DAS
000 WWUS53 KARX 240003 SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 702 PM CDT WED AUG 23 2006 WIC019-053-240012- /O.CAN.KARX.SV.W.0103.000000T0000Z-060824T0015Z/ CLARK WI-JACKSON WI- 702 PM CDT WED AUG 23 2006 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL JACKSON AND SOUTHERN CLARK COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THIS WARNING HAS MOVED OUT OF THE WARNED AREA. A TORNADO WATCH REMAINS IN EFFECT FOR THE JACKSON COUNTY. LAT...LON 4456 9089 4418 9108 4416 9032 4441 9029 $$ DTJ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 3:20 PM CDT, 2 hours 56 minutes earlier.
Area forecast discussion, Aug 23, 3:20 PM CDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 320 PM CDT WED AUG 23 2006 .SHORT TERM...THROUGH FRIDAY NIGHT MAIN CONCERNS ARE WITH THE RAIN CHANCES THROUGH THE PERIOD. SURFACE ANALYSIS THIS AFTERNOON SHOWS AN AREA OF LOW PRESSURE OVER SOUTH CENTRAL SOUTH DAKOTA NEAR KPHP. WARM FRONT EXTENDS EAST FROM THE LOW ACROSS SOUTHERN MINNESOTA INTO SOUTHERN WISCONSIN. LOCAL AND REGIONAL RADARS SHOWING SOME CONVECTION ALONG AND NORTH OF THIS BOUNDARY OVER WISCONSIN. 12Z MODELS ARE VERY SIMILAR WITH THE TRENDS THROUGH THE PERIOD BUT THE GFS EXHIBITS THE BEST RUN TO RUN CONTINUITY. WILL OBVIOUSLY SCALE BACK ON THE CONVECTIVE FEEDBACK ISSUES...BUT WILL OTHERWISE LEAN TOWARD THE GFS SOLUTION. ONGOING CONVECTION IS DEVELOPING ALONG AND NORTH OF THE NEARLY STATIONARY WARM FRONT IN THE MLCAPE AXIS. MLCAPE IN THE WARM SECTOR HAS BUILT TO AROUND 2500 J/KG AND THEN GOES DOWN TO ABOUT 500 J/KG NORTH OF THE FRONT NEAR KMDZ. CONVECTION EXPECTED TO CONTINUE GROWING IN COVERAGE AS UPSTREAM SHORT WAVE TROUGH OVER EASTERN NORTH DAKOTA AND THE ASSOCIATED UPPER LEVEL SPEED MAX COMES DOWN INTO THE INSTABILITY AXIS THIS EVENING. PLENTY OF SHEAR AVAILABLE WITH EFFECTIVE SHEAR CURRENTLY 40-45 KNOTS AND THE NAM SHOWING THE 0-6KM SHEAR REMAINING BETWEEN 45 AND 50 KNOTS THROUGH THE EVENING. HAVE INCREASED THE POPS OVER THE EAST INTO THE LIKELY RANGE FOR TONIGHT AS THE CONVECTION COULD GO FOR A WHILE DURING THE OVERNIGHT AREAS AS THE SPEED MAX MOVES ACROSS THE REGION. THE WARM FRONT IS NOT EXPECTED TO MOVE MUCH OVERNIGHT BUT AM SOMEWHAT CONCERNED THAT IT COULD GET PUSHED SOUTH OVER WISCONSIN FROM THE COMPLEX THAT IS EXPECTED TO FORM. AS THE OVERNIGHT CONVECTION MOVES OFF TO THE EAST...MAY SEE A PERIOD OF DRY WEATHER DURING THE LATE MORNING AND EARLY AFTERNOON. BUT WITH THE GFS CONTINUING TO SHOW BETWEEN 1000-1500 J/KG OF MLCAPE ALONG THE FRONT OVER MINNESOTA AND THE LOW LEVEL JET AND MOISTURE TRANSPORT BEGINS TO REFOCUS BACK TO THE WEST...CAN NOT TOTALLY RULE OUT SCATTERED STORMS FORMING IN THE BAROCLINIC/INSTABILITY ZONE AND WILL KEEP SOME POPS ALONG THE FRONT. ACTIVITY EXPECTED TO INCREASE IN COVERAGE DURING THE AFTERNOON OVER MINNESOTA AS THE LOW LEVEL JET CONTINUES TO INCREASE AND THE NEXT IN THE SERIES OF SHORT WAVE TROUGHS COMES OUT OF THE DAKOTAS TO INTERACT WITH THE FRONT. GREATEST COVERAGE OF STORMS ACROSS THE AREA WILL OCCUR THURSDAY NIGHT. THE FRONT AGAIN WILL REMAIN NEARLY STATIONARY OVER THE AREA WITH THE LOW LEVEL JET EXPECTED TO BRING MOISTURE TRANSPORT ON THE ORDER OF 250-300 G/KG INTO AND OVER THE FRONT. INTENSE ISENTROPIC RESPONSE SHOULD BE SEEN WITH THE WARM AIR ADVECTION FROM THE LOW LEVEL JET WITH THE GFS SHOWING 15 TO 20 MICROBARS/S OF UPGLIDE DEVELOPING BY 00Z FRIDAY AND CONTINUING THROUGH 06Z FRIDAY ON THE 310 ISENTROPIC SURFACE. THE SURFACE LOW IS THEN EXPECTED TO PUSH EAST ALONG THE FRONT AND TOWARD THE AREA DURING THE OVERNIGHT AS THE SHORT WAVE TROUGH TRANSLATE EAST ACROSS THE REGION. THIS SHOULD POINT THE NOSE OF THE LOW LEVEL JET RIGHT INTO THE FORECAST AREA AND SHOULD SEE SEVERAL ROUNDS/TRAINING OF CELLS TO PRODUCE SOME HEAVY RAINS. SYSTEM EXPECTED TO SLOWLY PUSH EAST ACROSS THE AREA FRIDAY BUT THE HEAVIEST RAIN SHOULD BE EAST OF THE AREA FRIDAY MORNING. HAVE MAINTAINED CHANCE POPS ACROSS THE ENTIRE AREA...BUT NOT OUT OF THE REALM THAT NORTHEAST IOWA AND SOUTHWEST WISCONSIN COULD BE DRY. WITH THE FRONT AND LOW PRESSURE AREA EAST OF THE AREA FOR FRIDAY NIGHT DID COORDINATE WITH MPX TO REMOVE THE POPS ACROSS THE WEST. .LONG TERM...SATURDAY THROUGH WEDNESDAY LATEST RUNS OF THE MEDIUM RANGE MODELS AND ENSEMBLES FROM 00Z ARE IN GOOD AGREEMENT WITH THE PASSAGE OF A SHORT WAVE TROUGH EARLY IN THE PERIOD FOLLOWED BY LARGE SCALE RIDGING OVER THE CENTRAL PART OF THE COUNTRY. SURFACE LOW ASSOCIATED WITH THE SHORT WAVE TROUGH IS EXPECTED TO PASS SOUTH OF THE FORECAST AREA ACROSS MISSOURI AND ILLINOIS. THIS SHOULD PUT THE SOUTHERN AND EASTERN SECTIONS OF THE FORECAST AREA ON THE NORTHWEST FRINGE OF THE PRECIPITATION SHIELD AS THIS LOW PASSES BY. PREVIOUS FORECAST ALREADY INCLUDED SOME CHANCE POPS ACROSS THE SOUTH AND EAST FOR BOTH SATURDAY AND SATURDAY NIGHT. FOR NOW SEE NO REASON TO MAKE ANY CHANGES TO THIS THINKING. SYSTEM STILL LOOKS TO CLEAR THE AREA FOR A DRY SUNDAY WITH SURFACE HIGH PRESSURE BUILDING IN AFTER THAT KEEPING THE REMAINDER OF THE EXTENDED PERIOD DRY. PREVIOUS TEMPERATURES LOOK REASONABLE WITH ONLY A MINOR TWEAK OR TWO MADE. && .HYDROLOGY...PRECIPITABLE WATERS EXPECTED TO BE AROUND 1.75 INCHES FOR THE EVENT THURSDAY NIGHT AND FOR NOW WILL GO WITH QPF AMOUNTS OF 2-2.5 INCHES. SOMEWHAT CONCERNED THAT THIS MAY BE TOO CONSERVATIVE AND COULD SEE AMOUNTS IN THE 3 TO 4 INCH RANGE. LATEST FLASH FLOOD GUIDANCE ACROSS SOUTHEAST MINNESOTA INTO CENTRAL WISCONSIN INDICATES THE AREA CAN TAKE ABOUT 3 TO 4 INCHES IN 6 HOURS...SO FOR NOW WILL NOT ISSUE A FLASH FLOOD WATCH BUT WILL MENTION HEAVY RAIN IN THE ZONES. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && 04
Hazardous weather outlook, Aug 23, 1:55 PM CDT, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 155 PM CDT WED AUG 23 2006 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-241100- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 155 PM CDT WED AUG 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT A FRONTAL BOUNDARY WAS LOCATED FROM RED WING MINNESOTA TO LA CROSSE WISCONSIN...SOUTHEASTWARD TO NEAR WISCONSIN DELLS. VERY WARM AND UNSTABLE AIR WAS BUILDING OVER MINNESOTA AND IOWA AND WILL PROVIDE ENERGY TO THUNDERSTORMS FORMING NEAR THE BOUNDARY. THE WINDS ABOVE THE SURFACE ARE FAVORABLE FOR SUPERCELLS...WITH TORNADOES POSSIBLE ALONG THE BOUNDARY WHERE SURFACE WINDS BECOME MORE SOUTH AND EAST. THE TEMPERATURE AND WIND PROFILE ALOFT ALSO FAVORS VERY LARGE HAIL. DAMAGING WINDS ARE ALSO POSSIBLE ALONG AND WEST OF THE BOUNDARY. THUNDERSTORMS ARE EXPECTED TO FORM BETWEEN 3 AND 5 PM ALONG THIS FRONTAL BOUNDARY FROM RED WING TO LA CROSSE TO THE WISCONSIN DELLS...AND A TORNADO WATCH WILL LIKELY BE ISSUED BY THE STORM PREDICTION CENTER FOR THE MAIN THREAT AREA. STORMS WILL MOVE SOUTHEAST ONCE INITIATED. FURTHER AWAY FROM THE BOUNDARY...ALONG AND NORTH OF I-94 IN WISCONSIN...LARGE HAIL WILL BE THE MAIN THREAT. STORMS MAY BUILD WEST TOWARD I-35 THROUGH THE EVENING AND ALSO WILL CONTAIN A LARGE HAIL AND DAMAGING WIND THREAT. ISOLATED TORNADOES ARE POSSIBLE SHOULD THE BOUNDARY MOVE WEST THROUGH THE EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SLIGHT RISK OF SEVERE THUNDERSTORMS CONTINUES FOR THURSDAY AND THURSDAY NIGHT. THE FRONTAL BOUNDARY WILL REMAIN NEAR A SIOUX FALLS TO MASON CITY AND DUBUQUE LINE FOR THURSDAY AND THURSDAY NIGHT. AS A STRONG UPPER DISTURBANCE AND AN AREA OF LOW PRESSURE MOVE ACROSS THE NORTHERN PLAINS...THE SOUTHERLY FLOW OF MOISTURE INTO AND OVER THE FRONT WILL INCREASE FOR THURSDAY AFTERNOON AND EVENING. THE AIRMASS SOUTH OF THE FRONTAL BOUNDARY WILL AGAIN BECOME VERY UNSTABLE. WINDS ALOFT WILL INCREASE AS WELL. THIS COMBINATION WILL BE FAVORABLE FOR A FEW OF THE STORMS TO BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT. IF THE FRONT LIFTS INTO THE AREA THURSDAY AFTERNOON OR EARLY THURSDAY EVENING...THERE WILL ALSO BE A RISK FOR ISOLATED TORNADOS WITH ANY THUNDERSTORMS NEAR THE FRONTAL BOUNDARY. THE TORNADO THREAT WOULD MAINLY BE ACROSS NORTHEAST IOWA AND SOUTHWEST WISCONSIN. WITH A VERY MOIST AIRMASS BEING LIFTED NORTH OVER THE FRONT...THERE IS ALSO THE THREAT OF LOCALLY HEAVY RAINS AND A POTENTIAL FOR FLASH FLOODING THURSDAY NIGHT. THIS THREAT APPEARS TO BE MAINLY NORTH OF INTERSTATE 90. STAY TUNED FOR LATER OUTLOOKS WHICH WILL REFINE THE TIMING AND THREAT AREAS FOR THESE POTENTIAL SEVERE WEATHER EVENTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND EVENING...MAINLY ALONG AND EAST OF THE MISSISSIPPI RIVER COORIDOR. SPOTTERS ALONG THE MISSISSIPPI RIVER CORRIDOR AND EAST SHOULD BE READY FOR ACTIVATION ANYTIME AFTER 3 OR 4 PM...AND SEVERE WEATHER MAY LAST THROUGH THE EVENING. AREAS FURTHER WEST WILL POSSIBLY BE NEEDED LATER IN THE EVENING. THOSE SPOTTERS WEST OF THE MISSISSIPPI RIVER CAN MONITOR DEVELOPMENT ON RADAR FOR ASSISTANCE. SPOTTER ACTIVATION MAY BE NEEDED ALMOST ANYWHERE IN THE AREA THURSDAY AFTERNOON AND EVENING...WHICH WILL DEPEND ON WHERE THE FRONTAL BOUNDARY IS. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. RRS/DTJ/BAUMGARDT
In the hours before
Local storm report, Aug 23, 3:15 PM CDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
315 PM CDT WED AUG 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM HAIL 3 W GREENWOOD 44.77N 90.66W
08/23/2006 E0.75 INCH CLARK WI AMATEUR RADIO
&&
DAVISLocal storm report, Aug 23, 3:32 PM CDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
332 PM CDT WED AUG 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL MEAD LAKE 44.79N 90.76W
08/23/2006 E0.75 INCH CLARK WI PUBLIC
&&
DAVISLocal storm report, Aug 23, 5:55 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
555 PM CDT WED AUG 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM HAIL 4 NNE HATFIELD 44.47N 90.70W
08/23/2006 E0.75 INCH CLARK WI AMATEUR RADIO
HAIL REPORT ALONG HIGHWAY 95 ABOUT 8 MILES EAST OF THE
CLARK-JACKSON COUNTY LINE.
0550 PM HAIL 2 S HATFIELD 44.39N 90.73W
08/23/2006 E0.75 INCH JACKSON WI AMATEUR RADIO
RADIO TRAFFIC VIA SPOTTERS.
&&
SHEALocal storm report, Aug 23, 6:03 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
603 PM CDT WED AUG 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL 3 SW NEILLSVILLE 44.53N 90.63W
08/23/2006 E0.75 INCH CLARK WI PUBLIC
&&
ADAMSLocal storm report, Aug 23, 6:15 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
615 PM CDT WED AUG 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL 2 WSW MERRILLAN 44.44N 90.87W
08/23/2006 E1.25 INCH JACKSON WI LAW ENFORCEMENT
&&
ADAMSThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 3:00 PM CDT | Severe Thunderstorm Warning | ARX | Clark | 60 min |
| Aug 23, 4:25 PM CDT | Severe Thunderstorm Warning | ARX | Clark | 65 min |
| Aug 23, 5:22 PM CDT | Tornado Warning | ARX | Clark | 23 min |
| Aug 23, 5:31 PM CDT | Tornado Warning | ARX | Jackson | 44 min |
| Aug 23, 6:41 PM CDT | Severe Thunderstorm Warning | ARX | Monroe | 64 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.